MAUDE Adverse Event Report: Terumo Corporation, Ashitaka RUNTHROUGH; WIRE, GUIDE, CATHETER

Terumo Corporation, Ashitaka RUNTHROUGH; WIRE, GUIDE, CATHETER
Model Number 25-1011
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Foreign Body In Patient (2687)
Date of Event 06/22/2026
Type of Reportable Event Death
Event or Problem Description
Terumo received the following information: it was reported that during percutaneous coronary intervention (pci) the wire upon removal became entrapped by the stent placed in the distal left anterior descending artery (lad) and was frayed.A portion of wire remained entrapped in the patient.There was no blood loss.Terumo medical corporation received an fda medwatch report on (b)(6) 2026.The event description states: "patient had heart failure, and had an impella placed in operating room prior to planned coronary angiogram for high risk cornary artery disease.In the cardiac cath lab, during angiogram, the runthrough white wire, upon removal, became entrapped by the stent placed in the distal left anterior descending artery and was frayed.A portion of the wire remained entrapped in the patient.Retained wire was removed from patient.Wire fracture with retained wire in the lm (left main coronary artery) into lad (left anterior descending artery), some of the wire able to be snared with filament protruding still into the aorta." additional information was received on 30jun2026: the wire became entrapped in the distal edge of the distal edge of the stent and became uncoiled upon attempted removal snapping with the retained uncoiled distal stent, extending into the aorta.The wire was snared in the aorta and again further uncoiled and snapped again with the distal third of the coil in the artery.The vessel was very tortuous which may have contributed to wire ware.The procedure was high risk in a sick morbidly obese patient with reduced ejection fraction (ef) and severe comorbid conditions.Cause of mortality was likely multifactorial and related to poor ischemic reserve and intolerance to transient ischemia from percutaneous coronary intervention (pci).Clot did not form on the retained wire however the complication did prolong procedure time.Thus, unlikely the cause of death but a key contributor.Additional information was received on 02jul2026: the patient had an impella device implanted prior to procedure.The device was implanted on (b)(6) 2026 and explanted on (b)(6) 2026.

Brand Name
RUNTHROUGH
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
Terumo Corporation, Ashitaka
150 maimaigi-cho
fujinomiya, shizuoka 418-0 015
JA  418-0015
MDR Report Key50036062
Report Number50036062
Device Sequence Number16067511
Product Code DQX
UDI-Device Identifier04987350744340
UDI-Public(01)04987350744340(17)290131(10)260205
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type User Facility
Type of Report Initial
Report Date (Section B) 07/27/2026
Report Date (Section F) 07/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number25-1011
Device Catalogue NumberTW*AS418XA
Device Lot Number260205Y
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/29/2026
Device Age5 MO
Event Location Hospital
Date Report to Manufacturer06/29/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/27/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7 Wires.; Additional information was received on 02Jul2026.; Onyx Frontier 3.0x30mm.; Stent.
Outcome Attributed to Adverse Event Death;
Patient Age44 YR
Patient SexFemale
Patient Weight301 LB
Date Report Sent to FDA07/27/2026